MAUDE Adverse Event Report: B. BRAUN AVITUM ITALY S.P.A. APEX¿; CONTAINER, I.V.

B. BRAUN AVITUM ITALY S.P.A. APEX¿; CONTAINER, I.V.
Catalog Number 2112531
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.
 
Event or Problem Description
The complainant reported that a black particle was observed in the administration port of a 2000 milliliter (ml) apex single chamber bag.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) sample was submitted to the manufacturer for evaluation.Through visual examination, the presence of a dark particle embedded in the wall of the infusion port body was observed.The shape and aspect of the embedded dark particle is comparable to burned plastic material; the formation of such kind of particle can be linked to the molding phase of the component.The particle is made by the same material of the component; the functioning of the product is not jeopardized, and the defect is classified as aesthetic.The component is assembled on the bag through an automatic machine; the defective gag was not recognized and segregated during the inspection step.The supplier of the component has been informed of the defect and the manufacturing personnel involved in assembly and inspection process has also been informed.A review of the device history record (dhr) was performed for the reported lot number and no abnormalities or nonconformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
APEX¿
Common Device Name
CONTAINER, I.V.
Manufacturer (Section D)
B. BRAUN AVITUM ITALY S.P.A.
via xxv luglio 11
mirandola, 41037
IT  41037
Manufacturer (Section G)
B. BRAUN AVITUM ITALY S.P.A.
via xxv luglio 11
mirandola, 41037
IT   41037
Manufacturer Contact
jonathan severino
901 marcon blvd
allentown, PA 18109
4847197287
MDR Report Key21394666
Report Number9681240-2025-00001
Device Sequence Number18274231
Product Code KPE
UDI-Device Identifier04046964539206
UDI-Public(01)04046964539206(11)240701(17)270630(10)24G16
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K041415
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2112531
Device Lot Number24G16
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown